Pup skin allergies

by Sydney
(Florida)

I have a 3yo yellow lab.

He has extremely sensitive skin. I think it mostly relates to outside factors, but could be wrong. When we mow, or when pollen is high, his skin flares up.

He is now losing hair, has rashes and scabs over his skin, licking his paws constantly, and “lab nibbling” his legs.

I feel lost in how to help him. I’ve taken him to about 6 or 7 different vets who only seem to drug him with steroids. This has always been a temporary fix.

We need guidance please!

Comments for Pup skin allergies

Average Rating starstarstarstarstar

Click here to add your own comments

Aug 28, 2020
Rating
starstarstarstarstar
Detoxed and still awful
by: Tara

I've been feeding my dog raw since we got him when we was 2 years old. We don't vaccinate him or give him flea meds or heartworm. We feed him raw bistro and answers. He was in apoquel for 4 years until we found out how awful it was and detoxed him for over a year and he just got worse and worse. I tried everything! He is now taking a special herb blend called dermguard and immunoderm from natural solutions. But it's not enough. His skin still sheds every day. I have to put coconut oil on him every day so his skin doesn't turn to sand paper. His paws are always red and puffy and he has an ear wax every day I have to clean in his right ear. When he was detoxing he lost hair around his eyes like 3x and they were red and puffy. I really don't know what to do at this point. The vet that had been helping me get though this last year said he may never be better than he is now. It's too much for my dog to go through every day. It's 45 minutes each day plus he had to be bathed twice a week. The vet said I might have to put him back on apoquel. It's been torture on both my dog and I over this last year. Any suggestions. My dog is 20lbs, 9 years old, schnauzer/poodle or Yorkie mix we think.

Aug 28, 2020
Rating
starstarstarstarstar
Your 3 YO Yellow Lab with Skin Allergies
by: Sandra

Hi Sydney,

Thanks for getting in touch.

You dog is having an immune system over response to things that should be normally handled by the immune system.

You're right. Steroids suppress the immune system and so will help to ease symptoms while your dog is on the drug, but as soon as you stop giving the drug the problem will flare up again, and probably even worse than before.

I will send you off an email in regards to this problem, so we can chat further.

Sandra

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Dog Allergies Questions.

Join the Dog Nutrition Naturally Newsletter Community

New! Comments

Have your say about what you've just read here. Use the comments box below.

Sharing is appreciated!


Affiliate disclosure